Well, you said it yourself, quitting a med like Zoloft cold turkey is most definitely NOT advisable. Your other two attempts probably failed because you went too fast. Tapering off any psychiatric med should be done only under the guidance and supervision of your doctor. And that's who I recommend you get in to see as soon as possible.
He/she may put you back on the med until you stabalize and then work out a taper plan.
If you are at the point that you've fallen asleep at the wheel twice, I think calling in sick would be the safest thing for you and everyone else on the road.
I wish you the best and the peace you seek.
Fish oil is said to help with the brain zaps. St. John's Wort is said to help with some of the emotional part of withdrawal. Keep in mind that the taper depends on the person; some fly by, some take forever. But if you're going to continue with your cold turkey attempt because tapering didn't work, the above remedies might ease it a little. Something else some psychiatrists try with short half life ssris such as Zoloft is, as you're tapering off the Zoloft, they'll add Prozac. The reason is that Prozac is a long half-life ssri and is therefore easier to taper off of. Personally, I'm with Greenie, I'd taper since you're experiencing some emotional stuff, but if you choose to tough it out it's certainly understandable given your lack of success so far. Good luck whatever you try.
I would have to agree with greenlydia. Why would you try to wean yourself off of this by yourself? I assume you are trying to taper through the advice of your prescribing doctor. When I weaned off of Zoloft, I initially had a very hard time and decided to go back to the doctor and asked if I could go on a much slower taper which helped tremendously. My mantra has always been, 'the slower the better.' Keep us posted!
Thanks for the comments. I know I should head in to see my doctor. The only reason I didn't is that we are military, and my prescribing doctor has been relocated. I'm not sure who my new provider is, and explaining my history of anxiety and failed attempts to wean off the meds makes me...you guessed it...anxious. :p I'm going to try to make it through this week then suck it up and make that appointment if improvements don't come quickly.
I did go to work today, and until the afternoon, I was pretty sure that I was feeling much better, but just about all of my symptoms came back full-force around 5 pm. I'm calling in tomorrow.
I haven't tried fish oil, but I will! I've been taking a lot of B12 and a general multivitamin. I've also started a regimen of Panicyl...an herbal antidepressant recommended by a friend. Has anyone else used this supplement? If so, what were your results? I do feel less anxious than I did on my last two attempts to quit Zoloft, and I think I can attribute it to Panicyl, as nothing else has changed. Just about all of my discomfort is physical, and even the crying and crankiness don't feel anxious...just tired...if that makes sense. Even when I do see my doctor, I'm pretty set on not going back on Zoloft. At this point, I should be down to under 1% of the medication in my system--according to the 1/2 life for this particular med. I would hate to start over, even for the sake of my responsible tapering.
I think if you search the archives there's a thread on Panicyl.
Hi everybody, i have been on zoloft for 25 years. Finally 3 months ago i decided to abandon this medication as it has lift its efficacy and had made me numb. The withdrawal symptoms have been disastrous. I thought all withdrawal symptoms were gone when suddenly i had drowsiness and later vomited and felt weak all day long. It seems to me that the withdrawal symptoms continue for a long time. Some have subsided while others are emerging.
A truly sad state of affairs,
I took Zoloft for a couple of years then quit and had no problems stopping. I slowly tapered off with no issues at all. Do not try to taper off too quickly. Even if it takes a month to slowly reduce your dosage, you should be fine. I started taking Zoloft because I was getting anxious because I have this chronic disease, Interstitial Cystitis (IC), also known as Painful Bladder Syndrome. I was stressed out going to doctors that did not really help me with my symptoms. I eventually started a blog to share my story and hopefully give others support and encouragement.
You are lucky that you had no withdrawal, i took it for 25 yrs and stopped it because it lost efficacy. Now for the past 3 months i have gone through hell. But I am not giiving up and hoping to overcome these crazy
Has anyone had increased heart rate with zoloft withdrawal or increased blood pressure
I had to restart zoloft could not deal with reemergence of ocd. It drove me crazy. This ti.e around it created massive anxiety attacks and then subsided. However each time i wake up from sleep i have palpitation